MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°
Model Number 430060-35
Medical Device Problem Codes Degraded (1153); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the endowrist sp camera involved with this complaint, and completed the device evaluation.Failure analysis confirmed the following customer reported complaint "distal tip inspection failure".For clarification, the camera was inspected, found the distal fiber epoxy to be broken, and dark spots at the distal tip.Additional findings not reported by the site: the distal window was found to be damaged with scratches.The cable light guide ferrule which is located at the connector was found to have water stains.The camera was placed on the in-house system and the camera failed during initialization, giving a communication error, and a temperature sensor error.A log review was performed as part of the failure analysis investigations, and related errors were identified.No image, or video was provided for review.No other complaints related to this event were reported.Based on the additional information provided at this time, this complaint is being reported due to the following: if an endoscope with a compromised epoxy layer is used on the patient, epoxy fragments could fall inside the patient.The endowrist sp camera distal tip was re-inspected and determined to have a piece of epoxy layer missing over the distal end fibers.At this time, it is unknown when the epoxy fragments may have fallen.While there was no harm, or injury to the patient, the reported failure mode could potentially cause, or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the endowrist single port (sp) camera failed distal tip inspection.The endoscope was replaced, and the issue was resolved.The procedure was being completed as planned with no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, 0°
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10926282
Report Number2955842-2020-11284
Device Sequence Number960470
Product Code NAY
UDI-Device Identifier00886874114384
UDI-Public(01)00886874114384
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K173906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430060-35
Device Catalogue Number430060
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2020
Initial Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES